Cold Feet?

8 May

I posted this on one of the FTM discussion groups I belong to:

“I’ve finally gotten to the point that most of my trans* friends are wanting – their script for ‘T’, however I am having some doubts… My script is for ‘Primoteston’ and I would be going to my doctor for the injection, I can go anytime but first there are a few things I am hoping you can help me out with? I know no one can tell me what the effects will be, but I am needing some reassurances as all everyone around me talks about is how great it is, no one is listening to my own worries. I want to know if on a low-dose I will loose my ability to cry and feel vulnerable and little in my partner’s arms. My emotions and ability to express them are important to me and I would hate to be unable to ‘feel’ the same way. For example in my current r’ship I am allowed to feel little, scared, sad and be comforted and held. This dynamic is part of who my partner and I are, I am scared of loosing my want and ability to curl up into their arms and feel little a little boi/grrl. I will be bringing this up with my therapist before starting ‘T’ but want to hear from others, who I am sure have perhaps gone through this before.”

I got amazing responses, some of which frustrated me because it was not what I was wanting to hear, others reassured me and make me feel ok about possibly starting ‘T’:

  • I think it’s really useful to hear about people’s anxieties and doubts. Personally have experienced/still am experiencing flip flopping over this and at first I was inexplicably ashamed of these feelings, like there had to be something wrong me with me if I was feeling doubtful or fearful or whatever. There has to be room for all your feelings, even ones that are “cold feet”. The feeling doesn’t necessarily mean that you’re insincere or that you have changed your mind, flip flop feelings are part of what your brain does when you’re making an important decision. It means you’re thinking things through. Also, something that my friends tell me, nothing happens all at once. You won’t wake up a different person. Changes are gradual and you have control over whether you stop or continue.

 

  •  I haven’t been on T consistently for quite awhile now, though, and everything pretty quickly reverted back to the way it was pre-T. I still cry. A lot. I’m one of those people who cries when I feel ANY emotion strongly, and two years of testosterone didn’t change that. I have never heard a guy say he retained an inability to cry after stopping T, so if it gets to a point you don’t like, you can just stop. Every shot is a choice.

No comments yet

Leave a Reply

Your email address will not be published. Required fields are marked *